Hail, Hardeman
- When
- May 24, 5:19 PM CST
- Where
- Hardeman County, 4 mi E of Quanah
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.300, -99.670
Scattered supercells merged into a linear system that produced a variety of severe weather on the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered supercells merged into a linear system that produced a variety of severe weather on the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 2:09 PM CST, 3 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 309 PM CDT Fri May 24 2019 .DISCUSSION... Scattered showers and thunderstorms continue to form, mainly along and north of a surface front. Part of the boundary has shifted northward this morning where instability is increasing and updrafts are more vigorous. As heating continues through the afternoon, more numerous storms will develop, especially from west central to north central Oklahoma. Although severe storms will be possible, perhaps the greater risk will be heavy rainfall and flash flooding. It is certainly possible that another 3 to 5 inches of rainfall could occur this afternoon into tonight. If this happens across north central/central Oklahoma, life- threatening flash flooding will be likely given antecedent conditions. There may be an overall decrease in convection late tonight into Saturday morning as low level winds veer and decrease some. Convective develop Saturday and Sunday should mainly be over the higher terrain to our west which will impact parts of western Oklahoma and northern Oklahoma during the evening and overnight hours. Coverage may be greater on Sunday as models suggest a more pronounced wave will approach the southern and central Plains. Unfortunately, some of the storms over the weekend will produce heavy rainfall amounts which will likely result in additional flooding. There may be a lull in storms on Monday, but another trough will approach the area Tuesday into Wednesday. Severe storms and more flooding will be a concern during this period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 81 67 83 / 60 30 40 20 Hobart OK 68 82 66 83 / 70 30 40 30 Wichita Falls TX 69 86 69 86 / 40 20 30 10 Gage OK 62 81 62 80 / 60 50 60 60 Ponca City OK 69 80 66 84 / 80 30 60 30 Durant OK 70 85 69 85 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Saturday morning for OKZ004>026-033>036. TX...Flood Watch through Saturday morning for TXZ083-084. &&
Hazardous Weather Outlook National Weather Service Norman OK 327 PM CDT Fri May 24 2019 OKZ004>048-050>052-TXZ083>090-251100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 327 PM CDT Fri May 24 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms this afternoon and evening. Location... The slight risk for severe thunderstorms is generally along and northwest of Interstate 44. More numerous thunderstorms are expected across western and northern Oklahoma, especially during the afternoon and evening hours. Timing... through midnight. Impacts... Up to golf ball size hail. 60 to 70 mph winds. Very low tornado risk. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. The highest risk for flooding is across northern Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a risk for severe thunderstorms on Saturday, Sunday and Tuesday. On Saturday, the greatest risk for severe thunderstorms is across northwest Oklahoma. On Sunday, the greatest risk is across western Oklahoma and adjacent parts of north Texas. The risk for severe weather will be across much of the area on Tuesday. .Heavy Rainfall and Flooding... Flooding will be a continued risk with any additional rainfall through at least Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 6 WNW ELDORADO 34.51N 99.75W
05/24/2019 E60 MPH JACKSON OK STORM CHASER
&&
SCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 S HILLSDALE 36.55N 97.99W
05/24/2019 GARFIELD OK EMERGENCY MNGR
WATER OVER KEOWEE ROAD.
&&
MADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 3 WSW KREMLIN 36.53N 97.87W
05/24/2019 GARFIELD OK EMERGENCY MNGR
PONDING ON HIGHWAY 81.
&&
MADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FLASH FLOOD HILLSDALE 36.56N 97.99W
05/24/2019 GARFIELD OK EMERGENCY MNGR
SIX INCHES OF WATER OVER BUFFALO ROAD IN
HILLSDALE.
&&
MADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 SSW VANCE AIR FORCE B 36.32N 97.92W
05/24/2019 M68 MPH GARFIELD OK AWOS
AWOS STATION KEND ENID VANCE AFB.
&&
MADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ENID 36.40N 97.88W
05/24/2019 E1.00 INCH GARFIELD OK EMERGENCY MNGR
&&
MADThe Altus AFB radar (KFDR), 64 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828161, 828162, 828163.